Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 7, 2019, 5:29 PM CDT for Eau Claire County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 7, 2019, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WWUS83 KMPX 072229
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 PM CDT Wed Aug 7 2019
WIZ028-072300-
Eau Claire-
529 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAU CLAIRE COUNTY...
At 529 PM CDT, a strong thunderstorm was located 7 miles north of
Strum, or 13 miles south of Eau Claire, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairchild, Foster and Allen.
This includes Interstate 94 in Wisconsin between mile markers 78 and
87.
LAT...LON 4460 9092 4459 9137 4459 9140 4466 9152
4473 9149
TIME...MOT...LOC 2229Z 290DEG 28KT 4466 9138
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:37 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 7, 3:37 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 337 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Thursday night) Issued at 305 PM CDT Wed Aug 7 2019 A cold front extending from southern South Dakota up to a surface low over Hudson Bay continues to move south through the region, with only southeastern Minnesota and west-central Wisconsin remaining out ahead of it this afternoon. 1000-1500 J/kg of MLCAPE exists ahead of this front but only 20-30 kts of effective bulk shear, as the best deep shear lags back to the northwest. Can't rule out an isolated severe storm along this front before it moves east into central Wisconsin, but the overall threat appears lower compared to this morning. Behind the front, scattered showers and a few thunderstorms have developed across central Minnesota where forcing aloft is stronger from a shortwave over the northern Great Lakes. This activity will continue through sunset across Minnesota and west- central Wisconsin, but strong/severe storms are not expected. Skies clear out tonight as high pressure builds in from the northwest. Lows could drop into the upper 40s across portions of central Minnesota, but otherwise mid to upper 50s are expected. Winds around 5 mph along with drier air filtering in should prevent much in the way of fog formation, but can't rule out some patchy fog in low-lying areas. Tomorrow looks like another great summer day with plenty of sunshine, and highs in the mid to upper 70s along with drier dewpoints in the low 50s. .LONG TERM...(Friday through Wednesday) Issued at 305 PM CDT Wed Aug 7 2019 High pressure will be centered over the area by Friday morning, with temperatures for the most part starting out in the 50s across the area. Mostly clear skies with highs around 80 are anticipated. For this weekend, a shortwave trough will overtop the ridge to our west Friday night, and move east across Minnesota and Wisconsin Saturday. A stripe of strong 850mb threat-e advection will accompany the upper level shortwave and vort max through, but the uncertainty lies more with the exact placement of the forcing. Some of the deterministic guidance keeps the upper level forcing farther north, so stuck with the blended approach at this long term stage, which included mostly chance pops for Saturday, but that will likely increase for portions of the area as we get closer to this weekend. In terms of severe weather potential, as of now, both CAPE and shear profiles appear rather limited this far north so the threat for severe weather is low. Canadian high pressure then fills in across the area for Sunday, with drying conditions and plentiful sun expected that day. By early next week, yet another shortwave trough will work west to east across the northern CONUS, and bring another chance of thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 102 PM CDT Wed Aug 7 2019 VFR conditions expected through the period with high pressure building in behind a cold front this afternoon. Some isolated to scattered showers and thunderstorms are expected across west- central Wisconsin along the front his afternoon, but coverage only looks high enough to warrant a VCTS mention at EAU. Northwest winds with gusts around 20 kts will be present this afternoon behind the front, with speeds diminishing after sunset. Speeds pick up to around 10 kts by late morning tomorrow, along with a few gusts in the teens. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Fri...VFR. Wind W 5 kts. Sat...VFR. Chc MVFR/-TSRA. Wind SW 5-10 kts. Sun...VFR. Slgt Chc MVFR/-TSRA. Wind NW 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...ETA LONG TERM...SPD AVIATION...ETA
Hazardous weather outlook, Aug 7, 1:18 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 118 PM CDT Wed Aug 7 2019 MNZ041>045-047>070-073>078-082>085-091>093-081830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- 118 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon, primarily across east-central Minnesota. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday night through Saturday night and again Sunday night through Tuesday. The severe weather potential appears low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not expected. WIZ014>016-023>028-081830- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 118 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected this afternoon. A few severe storms capable of large hail and damaging wind are possible .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday night through Saturday night and again Sunday night through Tuesday. The severe weather potential appears low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed in portions of western Wisconsin later this afternoon and evening.
In the hours before
Special weather statement, Aug 7, 3:18 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 318 PM CDT Wed Aug 7 2019 WIZ016-027-072100- Chippewa-Rusk- 318 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSK AND NORTHEASTERN CHIPPEWA COUNTIES... At 317 PM CDT, a strong thunderstorm was located 7 miles south of Bruce, or 10 miles southwest of Ladysmith, moving southeast at 40 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Sheldon, Conrath and Holcombe. LAT...LON 4534 9139 4545 9130 4535 9092 4508 9093 TIME...MOT...LOC 2017Z 298DEG 34KT 4536 9126 JRB
Special weather statement, Aug 7, 5:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 PM CDT Wed Aug 7 2019
WIZ028-072300-
Eau Claire-
529 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAU CLAIRE COUNTY...
At 529 PM CDT, a strong thunderstorm was located 7 miles north of
Strum, or 13 miles south of Eau Claire, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairchild, Foster and Allen.
This includes Interstate 94 in Wisconsin between mile markers 78 and
87.
LAT...LON 4460 9092 4459 9137 4459 9140 4466 9152
4473 9149
TIME...MOT...LOC 2229Z 290DEG 28KT 4466 9138
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:18 PM CDT | Special Weather Statement | MPX | Rusk | 42 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.